Ndisque
  • 2 replies
  • 841 views
  • 1 followings
Ndisque, February 26,  2018  2:45pm EST

My 15 yr old - afib after SVT ablation

My son has had SVT for many years and last year in July he decided he wanted to go through with the ablation procedure. Long story short, he was one of the rare cases with more than normal nodes that needed to be frozen (4 or 5). He had no heart issues for 6 months and then a few weeks ago started feeling his heart skip and feel weird. We took him to the ER to find out he has afib. Bring different than SVT but still part of the heart and it’s beating, the doctors went down his throat to make sure he didn’t have any clots. While under, his heart corrected itself and there were no clots. Fast forward 2 weeks, his heart was acting weird again this morning so we went back to the ER where he had the shock treatment today to get the beating back to normal. 

 I would like to know how many have had afib at this age and did the same procedures. I know it’s rare for a teen to get afib. Did you have the afib occur while on the medicine? 

He also has type 1 diabetes. Does anyone know if there is a correlation of diabetes and afib? Are there any side effects of afib meds on diabetes?

Sorry for all the questions but I just found your site and feel like I have no answers. Any help is greatly appreciated! 
2 Replies
  • Rbrandt
    Rbrandt, February 27,  2018  5:19pm EST
    Ndisque, so sorry to hear about your son, yes 15 is very young.  To be honest I don’t know if any of our members were that young I know some were in their early 30’s. Diabetes, sleep apnea, high blood pressure are conditions that can increase the risk of Afib as well as others and some life style issues. Afib however is also a very individualistic condition as well as its treatments. What works for one may be a trigger or just not work for another. The fact he had a TEE to look for blood clots and a cardio conversion to get back in to rhythm is quit common in fact when I was first diagnosed I went thru the same. I’m not sure what medicine you are referring to in your message but yes Afib can occur even on any of the meds used to treat it.  For some the meds will convert them and / or help hold them in NSR but afib can also reoccur for many while on them.  As for drug interactions I really would look those up online there’s several good web sources as well as some good apps and just go thru possible side effects and drug interactions.  Also don’t be shy about addressing any potential issues you or your son may feel are occuring with your doctors. Finally I really would encourage you to make sure he’s seeing an EP (an electrophysiologist which is a cardiologist that specializes in the electrical pulses of the heart) if he isn’t already. I wish only the best for your son and please keep us all posted and ask any questions you have. May we all have NSR Roy.
  • Jogenash
    Jogenash, February 6,  2019  12:36am EST

    Hello there,

    I know this is an old thread but I wanted to find out what caused your son's AFIB. My 11 year old daughter just had an ablation just like your sons. She had svt, specifically AVNRT. The doctor could not do a regular ablation because it was too close to critical structures do he froze the area. It has been 4 days since the surgery and now she has afib. Did you find out if this is common with these ablations? I'm sorry I'm asking so many questions but I'm just concerned about my daughter. Thank you ❤

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active